Prefix-free regular languages and pattern matching

Yo-Sub Han, Yajun Wang, Derick Wood

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

We explore the regular-expression matching problem with respect to prefix-freeness of the pattern. We prove that a prefix-free regular expression gives only a linear number of matching substrings in the size of a given text. Based on this observation, we propose an efficient algorithm for the prefix-free regular-expression matching problem. Furthermore, we suggest an algorithm to determine whether or not a given regular language is prefix-free.

Original languageEnglish
Pages (from-to)307-317
Number of pages11
JournalTheoretical Computer Science
Volume389
Issue number1-2
DOIs
Publication statusPublished - 2007 Dec 10

Fingerprint

Prefix-free
Formal languages
Regular Expressions
Pattern matching
Regular Languages
Pattern Matching
Matching Problem
Prefix
Efficient Algorithms

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Computer Science(all)

Cite this

Han, Yo-Sub ; Wang, Yajun ; Wood, Derick. / Prefix-free regular languages and pattern matching. In: Theoretical Computer Science. 2007 ; Vol. 389, No. 1-2. pp. 307-317.
@article{a02fe5c64bc142c7a986d4cf731af6b2,
title = "Prefix-free regular languages and pattern matching",
abstract = "We explore the regular-expression matching problem with respect to prefix-freeness of the pattern. We prove that a prefix-free regular expression gives only a linear number of matching substrings in the size of a given text. Based on this observation, we propose an efficient algorithm for the prefix-free regular-expression matching problem. Furthermore, we suggest an algorithm to determine whether or not a given regular language is prefix-free.",
author = "Yo-Sub Han and Yajun Wang and Derick Wood",
year = "2007",
month = "12",
day = "10",
doi = "10.1016/j.tcs.2007.10.017",
language = "English",
volume = "389",
pages = "307--317",
journal = "Theoretical Computer Science",
issn = "0304-3975",
publisher = "Elsevier",
number = "1-2",

}

Prefix-free regular languages and pattern matching. / Han, Yo-Sub; Wang, Yajun; Wood, Derick.

In: Theoretical Computer Science, Vol. 389, No. 1-2, 10.12.2007, p. 307-317.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Prefix-free regular languages and pattern matching

AU - Han, Yo-Sub

AU - Wang, Yajun

AU - Wood, Derick

PY - 2007/12/10

Y1 - 2007/12/10

N2 - We explore the regular-expression matching problem with respect to prefix-freeness of the pattern. We prove that a prefix-free regular expression gives only a linear number of matching substrings in the size of a given text. Based on this observation, we propose an efficient algorithm for the prefix-free regular-expression matching problem. Furthermore, we suggest an algorithm to determine whether or not a given regular language is prefix-free.

AB - We explore the regular-expression matching problem with respect to prefix-freeness of the pattern. We prove that a prefix-free regular expression gives only a linear number of matching substrings in the size of a given text. Based on this observation, we propose an efficient algorithm for the prefix-free regular-expression matching problem. Furthermore, we suggest an algorithm to determine whether or not a given regular language is prefix-free.

UR - http://www.scopus.com/inward/record.url?scp=36149000603&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=36149000603&partnerID=8YFLogxK

U2 - 10.1016/j.tcs.2007.10.017

DO - 10.1016/j.tcs.2007.10.017

M3 - Article

VL - 389

SP - 307

EP - 317

JO - Theoretical Computer Science

JF - Theoretical Computer Science

SN - 0304-3975

IS - 1-2

ER -